How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Doctor
Category: Urology
Satisfied Customers: 4505
Experience:  Doctor ( General Medicine)
9385906
Type Your Urology Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

My husband gets an erection lasting several minutes when he

Customer Question

My husband gets an erection lasting several minutes when he just wakes up wiether its a nap or hours of sleep and when he is totally at rest but cant achieve one during fore play all the time and sexually stimulating him and se intercourse
Submitted: 9 months ago.
Category: Urology
Expert:  Dr. Kaushik replied 9 months ago.

Greetings.

Welcome to the site.

I am sorry to learn about your situation. Kindly answer a few queries.

1) since when has he been having this problem of not being able to sustain erection during foreplay or intercourse?

2) is he stressed out these days ? Does he have a lowered sex drive since some time?

3) Is there some kind of pressure to perform well during sex which has been brought out by his own mind.

Regards

Customer: replied 9 months ago.
Stress and depression both her the past yr or so
Expert:  Dr. Kaushik replied 9 months ago.

Thanks for the inputs.

Well, it is because of this stress and depression that he is not being able to keep up his sex drive during the intimate moments as his mind gets distracted from sexual stimulation towards those matters or issues which are concerning him and hence his erection is lost earlier than expected. Since you mentioned that he has an erection after wakes up from sleep just reinforces the fact that it is because of underlying stress and depression that he fails to maintain an erection, this is so because physiologically/ physically he seems to be perfectly normal as is evident in the normal phenomenon that is seen with him of getting erection in the morning after sleep.

So this problem can be managed and he shall be able to maintain an erection during the course of intimate moments, all he has to do is to seek an anti stress / anti depressant medication such as Wellbutrin XL ( Bupropion extended release ) at dose of 150 mg / day to begin with which after 2 weeks can be raised in dose to 300 mg / day. In addition to this he may seek from his prescribing doctor a quick acting anti anxiety agent such as klonopin ( clonazepam ) which can be used on prn basis that is as and when required basis which will be at times of overwhelming stress. This shall help him to recover faster.

On your part continue to support him, do not show your disappointment since he may see that on your face or through your expressions and get even more depressed, start new ways to make the intimate sessions more exciting and stimulating for him, lastly give him some to recover on these medications and do not be in a hurry to see drastic change in his performance as it takes some time ,say 2-3 weeks for these medications to reach their maximum working potential.

I hope this helps.

Wish you all the best.

Please kindly leave a POSITIVE RATING if you are satisfied with the answer.

Regards

Customer: replied 9 months ago.
He has experienced this issue for about 3 yrs now . His Dr put him on Abilify 10 mg.
Expert:  Dr. Kaushik replied 9 months ago.

The long duration of his condition in itself indicates towards stress and depression being the reason behind his low libido that is low sex drive which has affected his ability to sustain erection during the intimate moments and sex since the vicious cycle of stress and depression runs in his mind like a tape recorder and overwhelms him and impairs his ability to perform longer as his erection goes down due the underlying stress.

Having said that abilify is not the ideal choice of a drug to counter his stress and depression and that is why he has not reaped any benefits from the same for his underlying condition.

I reckon that you ask him to consider starting on an anti depressant as mentioned above and this may change his sexual experience totally by taking care of the underlying stress and deprsssion and thereby boosting his libido and eventually helping his issue with erection.

I hope this helps.

Regards